Wildfire, Eastern Uinta Basin
- When
- July 16, 12:00 PM MST to July 21, 12:00 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
This incident was named the Dry Fork Fire and occurred about 10 miles northwest of Vernal. The fire burned approximately 520 acres of timber, grass, and understory.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This incident was named the Dry Fork Fire and occurred about 10 miles northwest of Vernal. The fire burned approximately 520 acres of timber, grass, and understory. The town of Dry Fork was threatened by the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 16, 2:58 AM MST, 9 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 358 AM MDT SAT JUL 16 2005 .SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... A TROF WILL MOVE EAST ACROSS THE NORTHERN ROCKIES LATE TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL SKIRT THE NORTHERN SECTIONS OF THE CWA TONIGHT. WITH SOME WEAK DYNAMICS AND INSTABILITY AHEAD OF THIS FRONT...SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND ISOLATED THUNDERSTORMS OVER LOWER ELEVATIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WITH LIMITED MOISTURE NEAR THE SURFACE...SOME OF THESE STORMS WILL BE DRY OVER THE LOWER ELEVATIONS WITH GUSTY WINDS EXPECTED NEAR THE STORMS. 700MB FLOW WILL BECOME WESTERLY AND INCREASE BY THIS AFTERNOON AND CONTINUE INTO SUNDAY ACROSS THE REGION. DRYING CONDITIONS ARE EXPECTED BEHIND THE FRONT ON SUNDAY WITH ISOLATED CONVECTION DURING SUNDAY AFTERNOON MAINLY OVER THE HIGHER TERRAIN. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED SUNDAY NIGHT. .LONG TERM (MONDAY THROUGH FRIDAY)... LITTLE CHANGE TO THE CURRENT FORECAST. RIDGE SUPPRESSED TO THE SW ON MON WITH DRIER NW FLOW EXPECTED IN THE WAKE OF THE TROUGH THAT SLIDES INTO THE MIDWEST, THOUGH A BIT MOISTURE SHOWN LINGERING NEAR THE DIVIDE IN THE SAN JUANS. COOLER, MORE NORMAL, TEMPS EXPECTED MON WITH 700 MB TEMPS RUNNING 16C TO 20C. ANY COOLING WILL BE TEMPORARY AS THE RIDGE THEN REBUILDS TO THE NE TUE-WED WITH HIGH CENTER MOVING TO CO/NRN NM BY THU...A BIT FARTHER EAST THAN THIS WEEK. GFS TAKES 700 MB TEMPS BACK UP 20C TO 22C BY WED...SIMILAR TO THIS WEEK...SO HOT TEMPS RETURN. GFS GRADUALLY INCREASES MID-LEVEL MOISTURE UNDERNEATH THE HIGH WED-FRI THAT SHOULD LEAD TO SOME AFTERNOON/EVENING THUNDERSTORMS THU-FRI...SIMILAR TO WHAT OCCURRED THIS WEEK. COULD SEE FWX CONCERNS HEIGHTENED AGAIN WITH SOME OF THE STORMS BEING DRY. THE FARTHER EAST POSITION OF THE HIGH/RIDGE BY NEXT WEEKEND MAY BE MORE FAVORABLE FOR BRINGING SOME MOISTURE UP FROM THE SOUTH...AND IS WORTH WATCHING. FORECAST TRACK FOR HURRICANE EMILY IS STILL INTO CENTRAL MEXICO. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && MPM/JAD
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
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470058.